Alert archive / Wisconsin / River Flood Warnings in 2018
River Flood Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 19, 2018, 11:36 AM CDT for Portage County, Wisconsin. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 11:36 AM CDT (16:36 UTC)
- Expired
- Jun 20, 2018, 10:39 AM CDT
- In force
- 23 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Portage County, WI
The river
Written for the forecast point Wisconsin River below Stevens Point Dam (STPW3).
- Action stage
- 1074 ft
- Minor stage
- 1076 ft
- Moderate stage
- 1079 ft
- Major stage
- 1081 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
142 WGUS43 KGRB 191636 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Green Bay WI 1136 AM CDT Tue Jun 19 2018 ...The National Weather Service in Green Bay has issued a Flood Warning for the following rivers in Wisconsin... Wisconsin River below Wausau affecting Marathon County Wisconsin River below Stevens Point affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with interests along this river need to prepare for flooding. Stay tuned for further updates on this flooding situation. && WIC073-200736- /O.NEW.KGRB.FL.W.0015.180619T1636Z-000000T0000Z/ /WUUW3.1.ER.180618T2050Z.180619T1610Z.000000T0000Z.UU/ 1136 AM CDT Tue Jun 19 2018 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Wausau. * At 11:10 AM Tuesday the stage was 1167 feet. * Flood stage is 1167 feet. * Impacts at 1167 feet. Waters approaches buildings in DC Everest Park and Oak Island Park. * This flood warning replaces the previously issued advisory. && LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967 $$ WIC097-200736- /O.NEW.KGRB.FL.W.0016.180619T1636Z-000000T0000Z/ /STPW3.1.ER.180619T0828Z.180619T1210Z.000000T0000Z.UU/ 1136 AM CDT Tue Jun 19 2018 The National Weather Service in Green Bay has issued a * Flood Warning For the Wisconsin River below Stevens Point. * At 10:10 AM Tuesday the stage was 1076 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. * This flood warning replaces the previously issued advisory. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$
2 follow-up statements
694 WGUS83 KGRB 200151 FLSGRB Flood Statement National Weather Service Green Bay WI 851 PM CDT Tue Jun 19 2018 ...The Flood Warning continues for the following rivers in Wisconsin... Wisconsin River below Stevens Point affecting Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. The next scheduled routine statement will be issued tomorrow morning. && WIC097-201650- /O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/ /STPW3.1.ER.180619T0828Z.180619T1210Z.000000T0000Z.UU/ 851 PM CDT Tue Jun 19 2018 The Flood Warning continues for The Wisconsin River below Stevens Point. * At 7:10 PM Tuesday the stage was 1076 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$
207 WGUS83 KGRB 201539 FLSGRB Flood Statement National Weather Service Green Bay WI 1039 AM CDT Wed Jun 20 2018 ...The Flood Warning is cancelled for the following rivers in Wisconsin... Wisconsin River below Stevens Point AFFECTING Portage County PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. && WIC097-201609- /O.CAN.KGRB.FL.W.0016.000000T0000Z-180620T1539Z/ /STPW3.1.ER.180619T0828Z.180619T1210Z.180620T0017Z.UU/ 1039 AM CDT Wed Jun 20 2018 The Flood Warning is cancelled for The Wisconsin River below Stevens Point. * At 10:10 AM Wednesday the stage was 1075 feet. * Flood stage is 1076 feet. * Impacts at 1076 feet. There is widespread flooding of wooded lowland. && LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 19, 3:27 AM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Jun 19, 3:27 AM CDT, 8 hours 9 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 327 AM CDT Tue Jun 19 2018 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 324 AM CDT Tue Jun 19 2018 Cool with some showers in central and east-central Wisconsin today. Otherwise, drier weather with seasonable temperatures and humidities is expected for the rest of the work week. The next chance for showers should hold off until the weekend. The upper flow across North America is split into two primary branches. The northern branch is almost completely across Canada, with a ridge near the West Coast and a trough near Hudson Bay. The southern branch across the CONUS is comprised of an upper low within a trough over the intermountain West, and ridging downstream over the Great Lakes region. A seasonably strong frontal boundary was associated with the southern branch of the flow, with very moist air stretched out along the boundary. Both branches of the flow will be progressive, though progression will occur more quickly with the southern branch. It appears as though just enough amplification of northern branch trough will occur to deflect energy from the southern stream trough south of the area as it progresses across the Plains and into the eastern United States. That should keep heavy rains with the very moist air along the frontal boundary south of the area. Temperatures across central and east-central Wisconsin will be held down today by clouds and showers, otherwise readings probably won't stray too far from seasonal normals for the rest of period. The rainfall totals today will be much lighter than during the weekend. With limited opportunities for rain thereafter, amounts for the period will probably end up AOB normal, giving the area a chance to dry out after all the rain last weekend. && .SHORT TERM...Today...Tonight...and Wednesday Issued at 324 AM CDT Tue Jun 19 2018 Although the surface frontal boundary was well south of the area, the southern portion of the forecast area remains within the frontal zone aloft. Plentiful moisture combined with weak forcing will bring showers to about the southern half of the area today. Instability is forecast to be limited, so will limit thunder chances to the far south. The clouds and rain will hold temperatures back in central and east-central Wisconsin, with more warming expected across the north where some filtered sun is likely. The precipitation should finally sag south of the area late this afternoon or this evening. Clouds will slowly decrease from north to south. Sharpened up the north/south temperature gradient in the overnight lows. With light winds and limited clouds tonight, added patchy fog to the north for tonight. Drier air should finally be in place across the entire area Wednesday. That combined with mostly sunny (north) to partly sunny (south) skies should allow temperatures to warm to near normal levels for late June. .LONG TERM...Wednesday Night Through Monday Issued at 324 AM CDT Tue Jun 19 2018 Forecast concerns mainly revolve around precip chances later this week when a closed upper low slowly tracks across the region. The ecmwf and gfs appear to agree pretty well with this system so will blend these two solutions for the forecast. Wednesday night through Thursday night...A surface cold front will remain relatively stalled over the mid-Mississippi Valley to the Ohio Valley during this period. Occluded low pressure will be traveling east along the boundary, and is projected to remain far enough south to have little if any impact on our weather. Meanwhile, Canadian high pressure will be building south over the northern Great Lakes. Other than some cirrus at times from the system to the south, east to northeast winds will keep a dry airmass over the region. With relatively comfortable humidity levels, highs on Thursday will mainly be in the middle to upper 70s. Lows in the 50s each night except colder readings in the cold spots across the northwoods. Rest of the forecast...After dry weather on Friday, the low pressure system will be lifting to the northeast on Friday night into Saturday. This appears to be the next best chance of precipitation for the region, though it appears the deepest moisture and most significant precip will get shunted into the central Great Lakes. Then it looks like Canadian high pressure will return for Sunday and into early next week. With the cloud cover and/or potential for showers, temps will fall back some on Friday and Saturday, before returning to near seasonable norms on Sunday and Monday. && .AVIATION...for 12Z TAF Issuance Issued at 324 AM CDT Tue Jun 19 2018 The main aviation weather concerns will be ceilings today and fog tonight. The potential exists for MVFR ceilings to shift back into central and east-central Wisconsin today as showers continue to affect those areas. Will make issuance time decision on how to handle that in the TAFs. Provided cloud trends proceed as expected, at least patchy fog is expected tonight over central and north-central Wisconsin. Plan to start by handling it with a TEMPO group in the 12Z issuance. Later shifts can reevaluate and include it as a prevailing condition if it looks like the fog will be more than just patchy. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MPC AVIATION.......Skowronski
Hazardous weather outlook, Jun 19, 3:33 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 333 AM CDT Tue Jun 19 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 333 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Runoff from recent rainfall will lead to high levels and fast flows on many areas streams and rivers. Boaters and fisherman should exercise caution due to fast flows. Isolated thunderstorms could be embedded within a large area of showers affecting central and east-central Wisconsin today. The storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a small chance of thunderstorms on Friday night. Severe weather is not expected at this time. High levels and fast flows will continue as runoff from recent rains continues to work its way through area river systems. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-201100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 333 AM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a small chance of thunderstorms on Friday night. The storms may pose a hazard to mariners. Skowronski/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:15 PM CDT | River Flood Advisory | GRB | Marathon | 36 hr |
| Jun 19, 5:37 AM CDT | River Flood Advisory | GRB | Portage | 28 hr |
| Jun 19, 10:51 AM CDT | River Flood Warning | GRB | Wood | 34 hr |
| Jun 19, 11:36 AM CDT | River Flood Warning | GRB | Marathon | 23 hr |
Nearby
River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.